MAUDE Adverse Event Report: ZIMMER GMBH PROXIMAL HUMERUS, LEFT, ÿ 7X160MM; IMPLANT, TRAUMA

ZIMMER GMBH PROXIMAL HUMERUS, LEFT, ÿ 7X160MM; IMPLANT, TRAUMA
Model Number N/A
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an ann nail surgery was performed and after 3 weeks from the initial surgery, the surgeon found that one of the proximal screws had migrated out of the proper position.Revision surgery is being considered to remove the migrated screw.No date has been set for re-operation at this time.No further information on the reported event has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10.Blunt tip screw, ã¿ 4x38mm item# 47248603840 lot# 3200534.Blunt tip screw, ã¿ 4x38mm item# 47248603840 lot# 3200109 (x2).Blunt tip screw, ã¿ 4x46mm item# 47248604640 lot# 3187126.Cortical bone screw, ã¿ 4x24mm item# 47248612440 lot# 3203704.Cortical bone screw, ã¿ 4x26mm item# 47248612640 lot# 3204761.Proximal humerus nail cap, ã¿ 10.5x2.5mm item# 47248801002 lot# 3189248.G2.Report source: japan.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of complaint histories identified additional similar complaints for the reported products and additional similar complaints for the reported part and lot combinations.Complaints are monitored through monthly complaint review in order to identify potential adverse trends.It can be assumed that multiple contributing factors, related to either patient condition and behavior or implantation procedure, contributed to the migration of the screws.If and to what extent any of these aspects may have influenced the migration of the screw remains unknown.An additional deeper investigation was performed which identified the design limitation of the corelock mechanism of the affixus nail as a potential contributing factor.As part of the deeper investigation, a scientific literature search was conducted and a systematic review of the outcome of intramedullary nailing for acute proximal humerus fracture showed that screw migration and perforation into the joint is the second most common complication following secondary loss of reduction.In addition, scientific literature of competitor and predicate devices were assessed.This review has shown that the affixus® natural nail® proximal humeral system performs better and/or in equal range in comparison with legally marketed similar devices.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Diligence is completed and no further information on the reported event has been provided.

Brand Name
PROXIMAL HUMERUS, LEFT, ÿ 7X160MM
Common Device Name
IMPLANT, TRAUMA
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key20398496
Report Number0009613350-2024-00483
Device Sequence Number3351604
Product Code HSB
UDI-Device Identifier00889024505803
UDI-Public(01)00889024505803(17)331127(10)3178812
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47249616107
Device Lot Number3178812
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2024
Supplement Date Received by Manufacturer11/25/2024
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Patient SexUnknown